new icn messageflickr-free-ic3d pan white
Mixing Meds & Supplements Warning | by The U.S. Food and Drug Administration
Back to photostream

Mixing Meds & Supplements Warning

When you take prescription or over-the-counter (OTC) medications, do you take also a vitamin, mineral, or other dietary supplements? This could be dangerous, says Robert Mozersky, a medical officer at the Food and Drug Administration (FDA). “Some dietary supplements may increase the effect of your medication, and other dietary supplements may decrease it,” he says. Certain dietary supplements can change absorption, metabolism, or excretion of a medication and therefore affect its potency. “You may be getting either too much or too little of a medication you need,” Mozersky warns. Read this Consumer Update to learn more: www.fda.gov/ForConsumers/ConsumerUpdates/ucm420349.htm

 

This graphic is free of all copyright restrictions and available for use and redistribution without permission. Credit to the U.S. Food and Drug Administration is appreciated but not required.

 

Privacy and use information: www.flickr.com/people/fdaphotos/

 

FDA graphic by Michael J. Ermarth

3,871 views
2 faves
0 comments
Uploaded on November 4, 2014